Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 340, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2018, 4:21 PM CDT for Kingfisher County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 4:21 PM CDT (21:21 UTC)
- Expired
- Jun 13, 2018, 5:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Kingfisher County, OK
The radar
The Norman radar (KTLX), 78 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1438 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
754 WUUS54 KOUN 132121 SVROUN OKC073-132200- /O.NEW.KOUN.SV.W.0340.180613T2121Z-180613T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Norman OK 421 PM CDT WED JUN 13 2018 The National Weather Service in Norman has issued a * Severe Thunderstorm Warning for... Southeastern Kingfisher County in central Oklahoma... * Until 500 PM CDT * At 419 PM CDT, a severe thunderstorm was located 6 miles east of Kingfisher, moving north at 5 mph. Another storm was located about 3 miles northwest of Kingfisher. Strong damaging winds are likely as the storms weaken. HAZARD...60 to 70 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Kingfisher and Dover. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3579 9769 3577 9801 3598 9808 3605 9768 TIME...MOT...LOC 2119Z 168DEG 5KT 3585 9782 HAIL...0.88IN WIND...60MPH $$ SIX
2 follow-up statements
462
WWUS54 KOUN 132130
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
430 PM CDT WED JUN 13 2018
OKC073-132200-
/O.CON.KOUN.SV.W.0340.000000T0000Z-180613T2200Z/
Kingfisher OK-
430 PM CDT WED JUN 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN KINGFISHER COUNTY...
At 429 PM CDT, a severe thunderstorm was located 5 miles northwest
of Kingfisher, moving northwest at 10 mph. Another storm was located
about 4 miles east of Kingfisher.
HAZARD...60 to 70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Kingfisher and Dover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3579 9769 3577 9801 3598 9808 3605 9768
TIME...MOT...LOC 2129Z 135DEG 10KT 3590 9801
HAIL...1.00IN
WIND...70MPH
$$
SIX283
WWUS54 KOUN 132143
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
443 PM CDT WED JUN 13 2018
OKC073-132200-
/O.CON.KOUN.SV.W.0340.000000T0000Z-180613T2200Z/
Kingfisher OK-
443 PM CDT WED JUN 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN KINGFISHER COUNTY...
At 441 PM CDT, a severe thunderstorm was located 5 miles southeast
of Loyal, moving northwest at 10 mph. The storm east of Kingfisher
has weakened over the past 15 minutes, but strong winds are still
possible. The storm southeast of Loyal has also weakened but hail
and damaging winds are likely through 5 pm.
HAZARD...60 to 70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Kingfisher and Dover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3579 9769 3577 9801 3598 9808 3605 9768
TIME...MOT...LOC 2141Z 114DEG 9KT 3591 9807
HAIL...1.00IN
WIND...70MPH
$$
SIXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:55 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 13, 2:55 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Norman OK 255 PM CDT Wed Jun 13 2018 .DISCUSSION... For late afternoon/early evening, there is a low chance thunderstorms may develop along a weak boundary across north central Oklahoma. In addition to the boundary, SPC Mesoanalysis indicates greater instability and weaker inhibition in this area. Otherwise, relatively quiet weather is expected the next few days as a mid-level ridge moves eastward. This should result in pattern that is not favorable for MCS propagation into the Southern Plains (no northerly flow aloft). By early next week, the forecast will depend on the eventual track of a tropical disturbance in the western Caribbean (Invest 91) and its associated moisture. This tropical disturbance is forecast to move westward across the Yucatan Peninsula into the western Gulf of Mexico. Both the ECMWF and GFS indicate the mid- level ridge will move eastward into the southeast U.S. This would allow the disturbance to track northward to somewhere along the Texas and/or Louisiana Gulf Coast. Eventually, this moisture is progged to move northward into the Southern Plains. The uncertainty is the westward extent of the moisture plume. Most models indicate a northwest to southeast gradient in moisture with forecast precipitable water values on the GFS near or above 2.00" across far southeast Oklahoma. Scattered to numerous showers/storms and abundant cloud cover are expected by the early into middle part of next week--especially across the southeast Oklahoma. Limited insolation should result in cooler temperatures (though it should be quite humid!). Locally heavy rainfall/flooding would be the primary hazard during this time frame. Mahale && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 95 73 94 / 10 0 0 0 Hobart OK 73 98 73 97 / 10 0 0 0 Wichita Falls TX 74 97 74 98 / 10 0 0 0 Gage OK 72 97 72 97 / 10 0 0 0 Ponca City OK 74 97 73 96 / 20 0 0 0 Durant OK 74 94 74 94 / 10 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/10
Hazardous weather outlook, Jun 13, 11:51 AM CDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1151 AM CDT Wed Jun 13 2018 OKZ004>048-050>052-TXZ083>090-141700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1151 AM CDT Wed Jun 13 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Thunderstorm chances will be very low today, but an isolated and brief storm cannot be ruled out during the heat of the day. If storms do occur, severe weather will be unlikely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorm chances will return late Sunday and continue through early next week. Heavy rain will be the primary hazard. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Special weather statement, Jun 13, 3:57 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 357 PM CDT WED JUN 13 2018 OKZ018-132130- Kingfisher OK- 357 PM CDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR central Kingfisher County Until 430 PM CDT... AT 356 PM CDT, a strong thunderstorm was located 5 miles northeast of Kingfisher, moving north at 10 MPH. HAZARDS INCLUDE... Wind gusts to 45 MPH... LAT...LON 3583 9770 3578 9808 3599 9809 3607 9772 TIME...MOT...LOC 2056Z 165DEG 7KT 3589 9785 SIX
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 60 min |
| Jun 12, 7:34 PM CDT | Flash Flood Warning | OUN | Harper | 3 hr |
| Jun 12, 8:15 PM CDT | Special Weather Statement | OUN | Harper | 45 min |
| Jun 12, 9:22 PM CDT | Special Weather Statement | OUN | Ellis | 23 min |
| Jun 12, 10:22 PM CDT | Special Weather Statement | OUN | Woodward | 38 min |
| Jun 12, 10:36 PM CDT | Special Weather Statement | OUN | Grant | 39 min |
| Jun 12, 11:27 PM CDT | Special Weather Statement | OUN | Dewey | 33 min |
| Jun 12, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 60 min |
| Jun 13, 12:13 AM CDT | Special Weather Statement | OUN | Roger Mills | 32 min |
| Jun 13, 12:41 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 64 min |
| Jun 13, 12:53 AM CDT | Special Weather Statement | OUN | Beckham | 37 min |
| Jun 13, 1:15 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 60 min |
| Jun 13, 1:18 AM CDT | Special Weather Statement | OUN | Roger Mills | 27 min |
| Jun 13, 1:54 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 66 min |
| Jun 13, 2:07 AM CDT | Flash Flood Warning | OUN | Beckham, Custer, Roger Mills, Washita | 3 hr |
| Jun 13, 2:17 AM CDT | Special Weather Statement | OUN | Greer, Harmon | 28 min |
| Jun 13, 2:43 AM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson | 32 min |
| Jun 13, 2:55 AM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Harmon | 3 hr |
| Jun 13, 3:01 AM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson, Kiowa | 29 min |
| Jun 13, 3:29 AM CDT | Special Weather Statement | OUN | Kiowa | 31 min |
| Jun 13, 3:57 PM CDT | Special Weather Statement | OUN | Kingfisher | 33 min |
| Jun 13, 4:54 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 36 min |
| Jun 13, 5:00 PM CDT | Special Weather Statement | OUN | Jackson | 30 min |
| Jun 13, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 51 min |
| Jun 13, 5:27 PM CDT | Special Weather Statement | OUN | Blaine | 33 min |
| Jun 13, 5:55 PM CDT | Special Weather Statement | OUN | Jackson | 35 min |
| Jun 13, 5:57 PM CDT | Special Weather Statement | OUN | Blaine | 33 min |
| Jun 13, 6:10 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 50 min |
| Jun 13, 6:15 PM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Jun 13, 6:43 PM CDT | Special Weather Statement | OUN | Comanche | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.